Hopefully you have found the source of your problem by now and are feeling much better?
If not, then even though your tests came back negative for mono and Hepatitis, I think you still have some infection present. If you are having fever and upper belly pain on the right under your rib cage, which is where your liver is, then you have an infection somewhere. If blood work does not show up what is going on, then your doc may suggest a liver biopsy.
Hi jem: I think taking a lot of ibuprophen may be harmful for your liver and kidneys. I could swear that I've had kidney infections from taking ibuprophen too often. That was a long time ago, but no-one can talk me out of my instinct that it was the ibuprophen. Maybe you should just bare the pain and not take any drugs and keep drinking a lot of water. And, of course, keep bothering your doctor until he helps you get well. Good luck!
I don't know much about livers (yet), but it seems to me that perhaps the ibuprophen is only covering up a larger problem of pain in your side - not that you have liver pain b/c of ibuprophen withdrawal. No NASAIDs are good for you liver though in high doses though and particularly not in combo with alcohol (even though you said you're not currently drinking).
Additionally, if _I_ had a fever and such great pain and my doctor didn't seem to be acting on it in some way, I'd see another doctor - at least for a second opinion!